DSpace
 

DSpace at IIT Bombay >
IITB Publications >
Article >

Please use this identifier to cite or link to this item: http://dspace.library.iitb.ac.in/jspui/handle/10054/9967

Title: Finite element methods for parabolic variational inequalities with a Volterra term
Authors: NAIR, P
PANI, AK
Issue Date: 2003
Publisher: MARCEL DEKKER INC
Citation: NUMERICAL FUNCTIONAL ANALYSIS AND OPTIMIZATION, 24(1-2), 107-127
Abstract: In this article, we study parabolic integro-differential equations with an obstacle which gives rise to parabolic variational inequalities with a Volterra term. By the introduction of a suitable penalty operator, the given variational inequality is transformed into a variational equality formulation. Then, existence, uniqueness, and regularity results are derived using a priori bounds and compactness arguments. For numerical approximations, finite element Galerkin methods are applied to the penalized problem and error estimates in the energy norm are established for the semidiscrete case. Finally, a backward Euler method combined with rectangle quadrature rule for the integral term is used for the temporal discretization and by coupling the-penalty parameter epsilon, the spatial discretization parameter h and time step size k, a priori error bounds are obtained in suitable norms.
URI: http://dx.doi.org/10.1081/NFA-120020249
http://dspace.library.iitb.ac.in/xmlui/handle/10054/9967
http://hdl.handle.net/10054/9967
ISSN: 0163-0563
Appears in Collections:Article

Files in This Item:

There are no files associated with this item.

View Statistics

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

Valid XHTML 1.0! DSpace Software Copyright © 2002-2010  Duraspace - Feedback